Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 68, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 14, 2010, 9:49 PM CDT for La Crosse County, Monroe County, Vernon County, Wisconsin. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2010, 9:49 PM CDT (02:49 UTC)
- Expired
- Jul 14, 2010, 10:15 PM CDT
- In force
- 26 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 70.0 mph
Counties La Crosse County, WI, Monroe County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 6:53 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.8 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 793 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:16 PM CDT, 7 hours 33 minutes earlier.
Area forecast discussion, Jul 14, 2:16 PM CDT, 7 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
216 PM CDT WED JUL 14 2010
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
THE MAIN CONCERN CONTINUES TO BE THE SEVERE WEATHER THREAT FROM
THIS AFTERNOON INTO THE EARLY EVENING...AND ON SATURDAY NIGHT.
THE ATMOSPHERE IS CONTINUING TO RAPIDLY DESTABILIZE SOUTH OF A
WARM FRONT MILWAUKEE NORTHWEST TO THE NORTHERN SUBURBS OF THE TWIN
CITIES AND THEN WESTWARD TO WATERTOWN SOUTH DAKOTA. THE ATMOSPHERE
SOUTH OF THIS FRONT HAS BECOME UNSTABLE DESPITE THE CLOUDS ACROSS
THE AREA. MIXED LAYER CAPES ARE CURRENTLY RUNNING BETWEEN 2000 AND
4000 J/KG ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND
SOUTHERN WISCONSIN. EVEN GREATER INSTABILITIES LIE ACROSS EASTERN
AND CENTRAL IOWA WHERE CLEAR SKIES HAS ALLOWED TEMPERATURES TO
CLIMB INTO THE LOWER 90S AND DEW POINTS AROUND 80 DEGREES. THIS IS
PRODUCING MEAN LAYER CAPES IN THE EXCESS OF 5500 J/KG AND THE
SOUTHERLY WINDS ARE BRINGING THIS INSTABILITY NORTHWARD INTO OUR
AREA. DOPPLER RADARS ARE CURRENTLY SHOWING SCATTERED SHOWERS ARE
DEVELOPING SOUTH OF THE WARM FRONT ACROSS OUR AREA. THIS IS
ASSOCIATED WITH WARM AIR ADVECTION. THE SPC MESOSCALE ANALYSIS
PAGE IS INDICATING THAT THE CAP IS ERODING ACROSS NORTH CENTRAL
IOWA...AND IN SOUTH CENTRAL AND EAST CENTRAL MINNESOTA. THERE IS
CONCERN THAT THE THUNDERSTORMS WILL BECOME SURFACE BASED WITHIN
THE NEXT HOUR OR TWO AND WITH AMPLE SHEAR THEY WILL EVOLVE QUICKLY
INTO SUPERCELLS. THE SIGNIFICANT TORNADO PARAMETER AND 0-1 KM
HELICITY HAS BEEN QUICKLY INCREASING NEAR THE INTERSTATE 35 CORRIDOR.
AS A RESULT...THERE WILL BE THE POTENTIAL THAT THERE WILL BE SOME
TORNADOES. MANY OF THE MESO MODELS ARE SUGGESTING THAT THESE
THUNDERSTORMS WILL EVOLVE INTO A DERECHO WHICH WILL RACE ACROSS
THE FORECAST AREA AND SOUTHERN WISCONSIN LATE THIS AFTERNOON AND
EARLY THIS EVENING.
FROM LATE EVENING INTO THE OVERNIGHT...THERE IS SOME CONCERN THAT
THE MESO HIGH GENERATED FROM THE COLD POOL LEFT IN THE WAKE OF THE
THUNDERSTORMS MAY MOVE MUCH OF THE PRECIPITATION OUT OF THE
FORECAST AREA. MANY OF THE MESO MODELS ARE SUGGESTING THAT THERE
WILL BE LITTLE PRECIPITATION ALONG THE COLD FRONT AND ANY RESIDUAL
SHOWERS AND THUNDERSTORMS WILL BE CONFINED SOUTH AND EAST OF AN
OELWEIN IOWA TO WISCONSIN DELLS LINE. AS A RESULT...THE PRECIPITATION
CHANCES WERE LOWERED ACROSS THE NORTH AND WEST FOR OVERNIGHT.
ON SATURDAY AFTERNOON...THE MODELS ARE IN GOOD AGREEMENT THAT A WARM
FRONT WILL PUSH NORTHWARD ACROSS SOUTHEAST MINNESOTA...NORTHEAST
IOWA...AND SOUTHWEST WISCONSIN. THIS IS IN RESPONSE TO THE
ENHANCED SOUTHERLY FLOW AHEAD OF AN APPROACHING SHORT WAVE TROUGH.
SOUTH OF THIS FRONT...THE MIXED LAYER CAPES CLIMB INTO THE 3000 TO
4000 J/KG RANGE. IN ADDITION...THERE WILL BE SOME WEAK TO
MODERATE MOISTURE CONVERGENCE ALONG THIS BOUNDARY...AND THIS MAY
RESULT IN THE DEVELOPMENT OF SOME SCATTERED SHOWERS AND
THUNDERSTORMS. DUE TO THIS...A SMALL PRECIPITATION PROBABILITY WAS
ADDED TO THE GRIDS. BOTH THE 0-3 KM AND 0-6 KM SHEAR ARE NOT THAT
FAVORABLE AT THIS TIME ACROSS OUR AREA...SO AT THIS TIME NOT EXPECTING
ANY SEVERE WEATHER DURING THE AFTERNOON. HOWEVER WITH THIS
SAID...THERE WILL BE FAVORABLE SHEAR FOR SUPER CELLS TO DEVELOP
ACROSS NORTHERN AND WESTERN MINNESOTA DURING THE AFTERNOON...AND
IT DOES LOOK FEASIBLE THAT THESE THUNDERSTORMS COULD EVENTUALLY
EVOLVE INTO A LINE IN RESPONSE TO THE INDIVIDUAL COLD POOLS
CONGEALING TOGETHER AND THE SHORT WAVE ADDING FURTHER ORGANIZATION
INTO A LINE. WITH 40 TO 50 KNOTS AT BOTH 850 AND 700 MB...THERE
COULD BE THE POTENTIAL OF DAMAGING WINDS AS THIS LINE MOVES
SOUTHEAST THROUGH OUR AREA ON SATURDAY NIGHT. AS A RESULT...SPC/S
SLIGHT RISK FOR THIS TIME PERIOD APPEARS REASONABLE.
.LONG TERM...SUNDAY THROUGH WEDNESDAY
ON SUNDAY MORNING...THE 14.00Z MODELS CONTINUE TO SHOW THAT THE
SHORT WAVE TROUGH WILL BE MOVING AWAY FROM AREA. DUE TO THIS
CONSISTENCY...THERE WAS SOME TIMING OF THE PRECIPITATION ADDED TO
THE PRECIPITATION PROBABILITIES AND WEATHER GRIDS FOR SUNDAY.
DURING THE MORNING...THE PRECIPITATION CHANCES SHOULD RANGE FROM
20 PERCENT ACROSS MUCH OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA
TO 40 PERCENT ACROSS CENTRAL WISCONSIN. THERE WAS LINGERING
20 PERCENT PROBABILITY LEFT IN CENTRAL WISCONSIN TO ACCOUNT FOR
THE POSSIBILITY THAT THE SYSTEM MAY BE A BIT SLOWER THAN WHAT THE
MODELS ARE INDICATING.
FROM MONDAY THROUGH WEDNESDAY...THE UPPER LEVEL RIDGE SHIFTS FROM
SOUTHWEST UNITED STATES EAST INTO THE SOUTHEAST UNITED STATES AS A
BROAD 500 MB TROUGH DEVELOPS ALONG THE WEST COAST. THE 14.00Z GFS
BUILDS THE 500 MB HEIGHTS FASTER INTO THE REGION THAN THE 14.00Z
ECMWF. AS A RESULT...IT PUSHES THE WARM FRONT WELL NORTH OF THE
AREA BY TUESDAY NIGHT. MEANWHILE THE ECMWF HAS CONSISTENTLY KEPT
THIS BOUNDARY ACROSS OUR AREA...AND WE CONTINUE TO SEE OCCASIONAL
MESOSCALE CONVECTIVE COMPLEXES TRANSITIONING EAST AND SOUTHEAST
ACROSS OUR AREA. DUE TO THE CONSISTENT SIGNAL IN THE ECMWF...THE
PRECIPITATION PROBABILITY AND WEATHER GRIDS WERE TRENDED TOWARD
IT. WITH THE ATMOSPHERE LOOKING VERY UNSTABLE SOUTH OF THIS
FRONT...THERE WILL BE POTENTIAL OF SOME SEVERE WEATHER WITH THESE
THUNDERSTORM COMPLEXES.
&&
.AVIATION...
SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE DEVELOPING NEAR THE
INTERSTATE 35 CORRIDOR THIS AFTERNOON. THESE THUNDERSTORMS ARE
EXPECTED TO EVOLVE INTO A LINE OF THUNDERSTORMS AND MOVE EAST
ACROSS SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND THE SOUTHERN
HALF OF WISCONSIN. THIS LINE SHOULD MOVE THROUGH THE KRST BETWEEN
14.21Z AND 14.22Z...AND THROUGH KLSE BETWEEN 14.22Z AND 14.23Z.
THIS LINE WILL SHIFT THE WINDS FROM THE SOUTH TO THE WEST...AND
THERE WILL BE POTENTIAL THAT THEY COULD PRODUCE SOME DAMAGING
WINDS. ONCE THIS LINE MOVES THROUGH THERE MAY BE SOME LINGERING
SHOWERS THROUGH 15.06Z.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR WIZ032-WIZ033-
WIZ034-WIZ041-WIZ042-WIZ053-WIZ054-WIZ055-WIZ061.
MN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MNZ079-MNZ086-
MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.
IA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR IAZ008-IAZ009-
IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.
&&
SHORT/LONG TERM...BOYNE
AVIATION...DBHazardous weather outlook, Jul 14, 7:59 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 759 PM CDT WED JUL 14 2010 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ041>044-053>055- 061-151100- ADAMS-ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE- FLOYD-GRANT-HOUSTON-HOWARD-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER- OLMSTED-RICHLAND-VERNON-WABASHA-WINNESHIEK-WINONA- 759 PM CDT WED JUL 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA AND CENTRAL INTO WESTERN WISCONSIN. .DAY ONE...TONIGHT AN UNSTABLE AIR MASS CONTINUES OVER THE AREA...ROUGHLY OVER SOUTHEAST MINNESOTA AND NORTHEAST IOWA....AND INTO WISCONSIN SOUTH OF I-90. A COLD FRONT...WITH DRY AND STABLE AIR BEHIND...IS RAPIDLY PUSHING EAST INTO THAT UNSTABLE AIR...CAUSING ANOTHER LINE OF SEVERE THUNDERSTORMS TO DEVELOP. THE LINE OF STORMS WILL MOVE THROUGH THE AREA FROM WEST TO EAST... WITH THE MAIN SEVERE WEATHER THREAT BEFORE MIDNIGHT. DAMAGING WINDS AND ISOLATED TORNADOES ARE STILL A THREAT. LARGE HAIL AND BRIEF VERY HEAVY RAIN ARE ALSO POSSIBLE. A TORNADO WATCH IS IN EFFECT THROUGH 1 AM FOR THE ENTIRE AREA. THE THREAT WILL CONTINUE IN SOUTHEAST MINNESOTA THROUGH ABOUT 10 PM...ALONG THE I-90 CORRIDOR AND SOUTH THROUGH 11 PM...AND THROUGH SOUTHWEST WISCONSIN AND NORTHEAST IOWA THROUGH MIDNIGHT. THIS WILL BE THE FINAL LINE OF STORMS AS THE COLD FRONT ENDS THE THREAT. EMERGENCY MANAGEMENT...DISPATCH CENTERS...AND POWER COMPANY MANAGERS WILL WANT TO ENSURE STAFFING LEVELS ARE APPROPRIATE FOR THE POSSIBILITY OF WIDESPREAD WIND DAMAGE WITHIN THE COUNTY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW THUNDERSTORMS MAY LINGER INTO EARLY THURSDAY OVER PARTS OF SOUTHWEST WISCONSIN AND NORTHEAST IOWA AS THE FRONT DEPARTS THE REGION. NO SEVERE STORMS ARE ANTICIPATED. THERE IS A CHANCE FOR A FEW THUNDERSTORMS SATURDAY NIGHT AND SUNDAY...AND AGAIN NEXT TUESDAY. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AS STORMS MOVE THROUGH THIS EVENING. EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD MAKE PREPARATIONS. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. WIZ017-029-032>034-151100- BUFFALO-CLARK-JACKSON-TAYLOR-TREMPEALEAU- 759 PM CDT WED JUL 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTH CENTRAL INTO WESTERN WISCONSIN. .DAY ONE...TONIGHT AN UNSTABLE AIR MASS CONTINUES OVER THE AREA. A COLD FRONT...WITH DRY AND STABLE AIR BEHIND...IS RAPIDLY PUSHING EAST INTO THAT UNSTABLE AIR...CAUSING ANOTHER LINE OF STRONG TO SEVERE THUNDERSTORMS TO DEVELOP. THE LINE OF STORMS WILL MOVE THROUGH THE AREA FROM WEST TO EAST... WITH THE MAIN SEVERE WEATHER THREAT BEFORE MIDNIGHT. LIGHTNING... LARGE HAIL AND BRIEF VERY HEAVY RAIN ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR A FEW THUNDERSTORMS SATURDAY NIGHT AND SUNDAY...AND AGAIN NEXT TUESDAY. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AS THE STORMS MOVE THROUGH THIS EVENING. EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD MAKE PREPARATIONS. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. MW/BAUMGARDT
In the hours before
Local storm report, Jul 14, 9:21 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
921 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM TSTM WND GST 4 SW WINONA 44.01N 91.71W
07/14/2010 M48 MPH WINONA MN TRAINED SPOTTER
&&
DAVISLocal storm report, Jul 14, 9:23 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
923 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM TSTM WND DMG 1 W WINONA 44.05N 91.68W
07/14/2010 WINONA MN EMERGENCY MNGR
TREES DOWN WEST SIDE OF WINONA
&&
DAVISLocal storm report, Jul 14, 9:25 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
925 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND GST HARMONY 43.56N 92.01W
07/14/2010 E40 MPH FILLMORE MN AMATEUR RADIO
&&
DAVISLocal storm report, Jul 14, 9:41 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
941 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 PM TSTM WND DMG 7 WSW LUBLIN 45.04N 90.86W
07/14/2010 TAYLOR WI PUBLIC
LARGE BRANCHES AND POWER LINES DOWN. NEAR VERY SOUTHWEST
CORNER OF COUNTY.
1229 PM TSTM WND DMG 3 SSW LUBLIN 45.04N 90.75W
07/14/2010 TAYLOR WI PUBLIC
SEVERAL TREES BLOWN DOWN
0106 PM TSTM WND DMG OWEN 44.95N 90.57W
07/14/2010 CLARK WI FIRE DEPT/RESCUE
TREES DOWN IN OWEN
0110 PM TSTM WND DMG 3 E LOYAL 44.74N 90.44W
07/14/2010 CLARK WI AMATEUR RADIO
TREE DOWN ON HIGHWAY 98. TIME ESTIMATED.
0114 PM TSTM WND DMG ABBOTSFORD 44.95N 90.32W
07/14/2010 CLARK WI AMATEUR RADIO
TREE DOWN WITH POWER OUTAGE
0117 PM TSTM WND DMG 5 NNE LOYAL 44.80N 90.46W
07/14/2010 CLARK WI TRAINED SPOTTER
TREES DOWN. ESTIMATED 60 MPH GUST.
0120 PM TSTM WND GST 6 E LOYAL 44.74N 90.37W
07/14/2010 E60.00 MPH CLARK WI PUBLIC
REPORTED FROM 2 MILES SOUTHWEST OF SPENCER WI
0322 PM TSTM WND GST LAKE CITY 44.45N 92.28W
07/14/2010 E60.00 MPH WABASHA MN CO-OP OBSERVER
0338 PM TSTM WND GST LAKE CITY 44.45N 92.28W
07/14/2010 M65.00 MPH WABASHA MN FIRE DEPT/RESCUE
0400 PM HAIL OSSEO 44.58N 91.22W
07/14/2010 E1.00 INCH TREMPEALEAU WI FIRE DEPT/RESCUE
0400 PM HAIL 2 E OSSEO 44.58N 91.18W
07/14/2010 E2.00 INCH TREMPEALEAU WI TRAINED SPOTTER
TRAINED SPOTTER ESTIMATES 1 TO 2 INCH SIZE HAIL
0400 PM TSTM WND GST OSSEO 44.58N 91.22W
07/14/2010 E75.00 MPH TREMPEALEAU WI FIRE DEPT/RESCUE
0412 PM FUNNEL CLOUD 4 E OSSEO 44.58N 91.14W
07/14/2010 JACKSON WI TRAINED SPOTTER
ROTATING WALL CLOUD WITH POSSIBLE FUNNEL
0415 PM TORNADO 5 SE OSSEO 44.53N 91.15W
07/14/2010 JACKSON WI TRAINED SPOTTER
TRAINED SPOTTERS REPORT TORNADO ON SOUTHEASTERN SIDE OF
OSSEO
0419 PM TORNADO 6 ESE OSSEO 44.54N 91.11W
07/14/2010 JACKSON WI LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS TORNADO ON GROUND 6 MILES ESE OF
OSSEO
0420 PM TORNADO 4 SE OSSEO 44.54N 91.16W
07/14/2010 JACKSON WI LAW ENFORCEMENT
JACKSON COUNTY SHERIFF REPORTS TORNADO CROSSING I-94 AT
MILE MARKER 96
0424 PM TORNADO LUBLIN 45.08N 90.72W
07/14/2010 TAYLOR WI LAW ENFORCEMENT
UNCONFIRMED TORNADO IN ROOSEVELT TOWNSHIP
0428 PM TSTM WND DMG GILMAN 45.17N 90.81W
07/14/2010 TAYLOR WI AMATEUR RADIO
POWER OUTAGE WITH HIGH WINDS REPORTED.
0434 PM FUNNEL CLOUD 2 E ROCKLAND 43.91N 90.88W
07/14/2010 MONROE WI PUBLIC
MULTIPLE DRIVERS REPORT FUNNEL ALONG I-90 NEAR MILE
MARKER 20.
0440 PM TSTM WND DMG 3 E LEVIS 44.54N 91.04W
07/14/2010 JACKSON WI LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN ACROSS NORTHERN
JACKSON COUNTY
0445 PM TSTM WND GST 5 W COLBY 44.91N 90.42W
07/14/2010 E50.00 MPH CLARK WI AMATEUR RADIO
0446 PM TSTM WND DMG HUMBIRD 44.53N 90.90W
07/14/2010 CLARK WI PUBLIC
SEVERAL TREES DOWN. WINDS ESTIMATED AT 60-70 MPH.
0450 PM TSTM WND DMG BRUCE MOUND 44.45N 90.78W
07/14/2010 CLARK WI AMATEUR RADIO
TREES DOWN AT COUNTY ROAD J AND HWY 95
0450 PM TSTM WND DMG BRUCE MOUND 44.45N 90.78W
07/14/2010 CLARK WI AMATEUR RADIO
TREES DOWN AT HIGHWAY 95
0500 PM FUNNEL CLOUD 1 NW SPARTA 43.95N 90.82W
07/14/2010 MONROE WI AMATEUR RADIO
FUNNEL CLOUD NEAR WALMART IN NORTHWEST SPARTA
0522 PM TSTM WND DMG 3 NE WILTON 43.85N 90.48W
07/14/2010 MONROE WI TRAINED SPOTTER
15 INCH DIAMETER TREE DOWN ON HWY 131
0525 PM TSTM WND GST 5 W TOMAH 43.99N 90.60W
07/14/2010 E60.00 MPH MONROE WI AMATEUR RADIO
0529 PM TORNADO FORT MC COY 44.02N 90.68W
07/14/2010 MONROE WI AMATEUR RADIO
TORNADO REPORTED ON THE GROUND WEST SIDE OF BASE
0617 PM HAIL 2 N CAMP DOUGLAS 43.95N 90.27W
07/14/2010 E0.75 INCH JUNEAU WI LAW ENFORCEMENT
WINDS 30 MPH
0620 PM NON-TSTM WND GST SPARTA 43.94N 90.81W
07/14/2010 E50.00 MPH MONROE WI AMATEUR RADIO
0648 PM HEAVY RAIN 2 SSE NECEDAH 44.00N 90.06W
07/14/2010 M2.40 INCH JUNEAU WI AMATEUR RADIO
0653 PM HEAVY RAIN BIG FLATS 44.12N 89.80W
07/14/2010 E2.60 INCH ADAMS WI CO-OP OBSERVER
0655 PM HEAVY RAIN WARRENS 44.13N 90.50W
07/14/2010 M3.25 INCH MONROE WI AMATEUR RADIO
0704 PM HAIL 5 WSW TOMAH 43.96N 90.60W
07/14/2010 E0.25 INCH MONROE WI AMATEUR RADIO
PONDING OF WATER AND WINDS 35 MPH WITH SMALL HAIL AT
JACKSON PASS
0713 PM HEAVY RAIN LEON 43.88N 90.83W
07/14/2010 M1.30 INCH MONROE WI TRAINED SPOTTER
0725 PM HEAVY RAIN KENDALL 43.79N 90.37W
07/14/2010 E1.08 INCH MONROE WI TRAINED SPOTTER
0757 PM FUNNEL CLOUD 2 NE ORONOCO 44.18N 92.51W
07/14/2010 OLMSTED MN TRAINED SPOTTER
0812 PM TSTM WND GST AUSTIN 43.67N 92.97W
07/14/2010 E60.00 MPH MOWER MN BROADCAST MEDIA
AT KAAL STUDIOS
0815 PM TSTM WND GST AUSTIN 43.67N 92.97W
07/14/2010 M59.00 MPH MOWER MN ASOS
0833 PM TSTM WND GST STEWARTVILLE 43.86N 92.49W
07/14/2010 M50.00 MPH OLMSTED MN ASOS
0835 PM TSTM WND GST ROCK DELL 43.91N 92.65W
07/14/2010 E55.00 MPH OLMSTED MN AMATEUR RADIO
0835 PM TSTM WND GST 5 S ROCHESTER 43.94N 92.48W
07/14/2010 M60.00 MPH OLMSTED MN CO-OP OBSERVER
COOPERATIVE OBSERVER MEASURED 50-60 MPH AND TREE BRANCHES
SNAPPING
0841 PM TSTM WND GST BYRON 44.03N 92.65W
07/14/2010 E50.00 MPH OLMSTED MN AMATEUR RADIO
0844 PM HEAVY RAIN NELSON 44.42N 92.00W
07/14/2010 M3.00 INCH BUFFALO WI FIRE DEPT/RESCUE
STANDING WATER IN DITCHES
0845 PM TSTM WND DMG 2 SE WAUMANDEE 44.28N 91.67W
07/14/2010 BUFFALO WI LAW ENFORCEMENT
CHICKEN BARN DAMAGED IN THE ALLIGATOR SLIDE AREA
0845 PM TSTM WND DMG COCHRANE 44.23N 91.84W
07/14/2010 BUFFALO WI LAW ENFORCEMENT
TREES DOWN
0852 PM TSTM WND GST 2 W ARCADIA 44.25N 91.53W
07/14/2010 E60.00 MPH TREMPEALEAU WI LAW ENFORCEMENT
ALONG WITH VERY HEAVY RAIN
0859 PM TSTM WND GST 1 SW LE ROY 43.50N 92.52W
07/14/2010 E52.00 MPH MOWER MN TRAINED SPOTTER
0921 PM TSTM WND GST 4 SW WINONA 44.01N 91.71W
07/14/2010 M48.00 MPH WINONA MN TRAINED SPOTTER
0921 PM TSTM WND DMG 1 W WINONA 44.05N 91.68W
07/14/2010 WINONA MN EMERGENCY MNGR
TREES DOWN WEST SIDE OF WINONA
0925 PM TSTM WND GST HARMONY 43.56N 92.01W
07/14/2010 E40.00 MPH FILLMORE MN AMATEUR RADIO
&&
SHEALocal storm report, Jul 14, 9:48 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
948 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM TSTM WND GST LA CROSSE 43.83N 91.23W
07/14/2010 M60 MPH LA CROSSE WI ASOS
AT LA CROSSE AIRPORT
&&
SHEASpecial weather statement, Jul 14, 9:48 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 948 PM CDT WED JUL 14 2010 IAZ009>011-018-019-029-030-MNZ088-095-096-WIZ029-034-041>044-053>055- 150345- ADAMS-ALLAMAKEE-CHICKASAW-CLARK-CLAYTON-CRAWFORD-FAYETTE-FILLMORE- FLOYD-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-MONROE-RICHLAND-VERNON-WINNESHIEK-WINONA- 948 PM CDT WED JUL 14 2010 ...STRONG TO SEVERE THUNDERSTORMS APPROACHING EXTREME NORTHEAST IOWA...SOUTHWEST AND CENTRAL WISCONSIN... AT 940 PM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS FROM NEAR WAUSAU...SOUTH TO BLACK RIVER FALLS...TO WEST OF LA CROSSE...TO NEAR CHARLES CITY IOWA. THE STORMS WERE MOVING SOUTHEAST AT 35 MPH. WIND GUSTS UP TO 55 MPH MAY ACCOMPANY THESE THUNDERSTORMS. SPORADIC SEVERE WEATHER HAS BEEN REPORTED WITH THESE STORMS...ALTHOUGH THEY DO APPEAR TO BE WEAKENING SOMEWHAT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM THURSDAY MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND SOUTHWESTERN WISCONSIN. PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY. BAUMGARDT
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:50 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 55 min |
| Jul 14, 8:48 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Jackson, Trempealeau | 57 min |
| Jul 14, 9:23 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Trempealeau | 37 min |
| Jul 14, 9:37 PM CDT | Areal Flood Advisory | ARX | La Crosse | 3 hr |
| Jul 14, 10:01 PM CDT | Flash Flood Warning | ARX | Jackson, Juneau, Monroe | 4 hr |
| Jul 14, 10:38 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau, Richland, Vernon | 22 min |
| Jul 14, 11:28 PM CDT | Areal Flood Advisory | ARX | Vernon | 6 hr |
| Jul 14, 11:34 PM CDT | Severe Thunderstorm Warning | ARX | Richland, Vernon | 41 min |
| Jul 14, 11:49 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau, Richland, Vernon | 56 min |
| Jul 15, 1:12 AM CDT | River Flood Warning | ARX | Vernon | 14 hr |
| Jul 15, 1:58 AM CDT | Areal Flood Warning | ARX | Monroe | 4 hr |
| Jul 15, 3:33 AM CDT | Areal Flood Advisory | ARX | Richland | 3 hr |
| Jul 15, 3:45 AM CDT | Areal Flood Warning | ARX | Richland | 6 hr |
| Jul 15, 6:10 AM CDT | Areal Flood Warning | ARX | Monroe | 6 hr |
| Jul 15, 11:01 AM CDT | River Flood Warning | ARX | Richland, Vernon | 56 hr |
| Jul 15, 11:01 AM CDT | River Flood Warning | ARX | Crawford, Vernon | 6 hr |
| Jul 15, 11:01 AM CDT | River Flood Warning | ARX | Crawford, Vernon | 66 hr |
| Jul 15, 11:01 AM CDT | River Flood Warning | ARX | Crawford | 4 days |
| Jul 15, 11:01 AM CDT | River Flood Warning | ARX | Crawford | 3 days |
| Jul 14, 7:55 PM CDT | Severe Thunderstorm Warning | ARX | Dodge, Olmsted, Wabasha | 50 min |
| Jul 14, 8:00 PM CDT | Severe Thunderstorm Warning | ARX | Mower | 60 min |
| Jul 14, 8:41 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Mower, Olmsted, Winona | 49 min |
| Jul 14, 9:29 PM CDT | Areal Flood Advisory | ARX | Winona | 68 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.